My daughter is on 50mg of vyvanse once a day for her ADHD. She was recently on 40mg it was just upped last month. She has been on it for a year but recently she has had more and more nightmares/terrors and the past 2 nights she has hardly slept cause she says every time she closes her eyes she sees horrible scary things and is scared to even close her eyes to try and sleep. Could this be a side effect from the medication? She sees her dr today thankfully would love anyone’s thoughts or even experiences on this matter.
I have been on Vyvanse 5 years now and have never had night terrors that I attributed to my medication. However, that is not to say I have not had night terrors. Mine usually come after days I have experienced a highly stressful or emotionally traumatic event that I did not fully process before falling asleep. Feeling overwhelmed by events that people with "normal brain function" cope with easily is common for ADHDers. Perhaps something happened in her day that she is having trouble processing?
I googled "vyvanse nightmares," and posts came up on many sites, so this is clearly a recognized side effect for this medication. Ask her doctor to consider another medication, and to set up a detailed plan for how to switch safely and with minimal disruption from Vyvanse to the next medication. I don't have personal experience with Vyvanse -- my daughter had such terrible long-term side effects from Focalin that we abandoned any thought of medication.
My 7 yr old daughter was just on vyvanse and she said she had bad dreams on it, too. Of course around the time she started it back for school, there was a tramatic event in which she was inside our home and couldn't find her dad or I although we were right outside in the yard...I think that triggered her being scared of the dark and having "nightmares" and it was months before she'd sleep all night by herself again.
As a 24 year old man who has been on just about every ADHD medication in his life, I can say Vyvanse has done me some terribly good and bad.
Amongst other things, at night, I can constantly be in a "half dream state" with Vyvanse. I never saw "monsters" or anything; however, whatever seemed to be on mind at the time would eventually turn into a dream like thought that ended in a deviant manner at best. This would only occur when I was anxious about something (being adhd meant almost always at the time). For instance, I chew tobacco. I would be lying in bed thinking about quitting and sure enough, I would end up having a dream that I couldn't sleep. I would then get out of bed and go to brush my teeth. Upon doing this, my teeth would start falling out and I would get a feeling of terror and then open my eyes to realize that never happened.
The examples could go on and on. If there's anything specific I could address for you, message me and I will get back to you when I see the message. Hope this helps.